Alert archive / Georgia / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 2, NWS Charleston, SC

January 2, 1999Candler County, Tattnall County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jan 2, 1999, 9:45 PM EST for Candler County, Tattnall County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 1999, 9:45 PM EST (02:45 UTC)
Expired
Jan 2, 1999, 10:45 PM EST
In force
60 min
Issued by
NWS Charleston, SC
Area
Whole counties

Counties Candler County, GA, Tattnall County, GA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 2, 9:00 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 2.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 1999-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 811 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 1999-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
811 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
1.4
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WUUS1 KCHS 030244 RRA
SVRCHS
GAC043-267-030345-

BULLETIN...IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
945 PM EST SAT JAN 2 1999

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CANDLER COUNTY IN SOUTHEASTERN GEORGIA
  TATTNALL COUNTY IN SOUTHEASTERN GEORGIA

* UNTIL 1045 PM EST

* AT 945 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS 15 MILES WEST OF REIDSVILLE... MOVING
  NE AT 35 MPH.

* A LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
  REIDSVILLE BY 1000 PM
  METTER BY 1005 PM
  GLENVILLE BY 1015 PM

GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS A TORNADO
WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO
PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

DUTTER/COLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 8:45 PM EST, 1 hour earlier.

Area forecast discussion, Jan 2, 8:45 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
845 PM EST SAT JAN 2 1999

WMFNT HAS MOVED THRU CHS AREA DURG THE PAST HOUR AND WINDS HAVE
BECOME SLY AND INCREASED TO NR 20 KT. TEMPS HAVE WARMED TO THE
MID 60S. TEMPS WILL NEED TO BE ADJUSTED ON THE ZONE UPDATE. 01Z
ADAP SHOWS SFC LOW ACRS S CNTRL GA WITH SIG MSTR CONVERGENCE
OCCURRING ACRS FA ATTM. NOW SEEMS LIKELY THAT TSRA ALG AND AHD
OF FNT THRU CNTRL GA WILL MAINTAIN THEIR INTENSITY TO THE CSTL
SXNS LTR TNGT. ALREADY SOME STORMS ACRS THE MARINE AREA ALG CSTL
FNT ARE BCMG STG PROMPTING ISSUANCE OF A SMW FM EDISTO NWD THIS
EVE. SPC HAS ISSUED ANOTHER TOR WATCH 7 VAILID UNTIL 3 AM FOR
JUST ABOUT THE SAME SE GA CNTYS WITHIN OUR FA AS PREV WATCH AND
ADJ CSTL WATERS. LTL CHG TO CSTL WATERS UPDATE.

.CHS...SCA S SANTEE RIVER TO ALTAMAHA SOUND.

JAC

In the hours before

Local storm report, Jan 2, 7:30 PM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
730 PM EST SAT JAN 2 1999

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0555 PM    MENDES                    GA   WIND DAMAGE
01/02/99   TATTNALL                       LARGE TREE LIMBS DOWN 5
                                          MILES SW OF MENDES

DUTTER
Local storm report, Jan 2, 7:30 PM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE CHARLESTON SC
730 PM EST SAT JAN 2 1999

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0555 PM    MENDES                    GA   WIND DAMAGE
01/02/99   TATTNALL                       LARGE TREE LIMBS DOWN 5
                                          MILES SW OF MENDES

DUTTER

Nearby

Severe Thunderstorm Warnings in Georgia, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.